I have had petechia on top of my feet for 2 years now. When I ask my Dr about it he looked at my left foot and said huh those are little bust blood vessels nothing to worry about. It is just that they have never gone away in the past two years. I know my Dr said not to worry about it but I just am. Does anyone have experience with this.
I do not think this is something serious. It has been present for quite sometime and there is no progression of the symptoms. The rash that you see now, is this similar to the rash before?
I would think that this may be postinflammatory pigmentation already. Vascular problems may present with inflammation and may cause pigmentation once the skin condition has resolved. Apply vitamin E cream over the area to smoothen the skin. This does not seem to need further intervention.
I wouldn' t say that it is a rash. It is under the skin and my skin is smooth. It is mostly brownish specks in cluster not tight though all over the top of my feet sometimes all the way to my ankles. It will fad and it wont be as widely spread but you can tell when new patches are showing up because they will have a reddish brown look to them besides the obvious that there are just more than the last time I looked.
This sounds vascular.Have you had this for quite sometime already?
One differential for this will be Schamberg's disease."Schamberg's disease is one type of purpura, a purplish discoloration of the skin caused by blood leaking from small vessels near the skin surface. It typically causes no other symptoms and needs no treatment."
Hi, I have this same issue. I started having this problem my sophomore year of college (2007). However, before my petechiae started, I had some blisters on the top of my feet--I think I caught something fungal because I was sharing a bathroom in college.
I have a history of shingles and this is what I thought it was, but it turned out to be this. It got considerably worse and itched to the point where I could not sleep. I was constantly washing my feet just so the itching would stop.
Went to five doctors and no one could tell me until I saw my Dr. in Pennsylvania. She told me I had petechiae and suggested I get Eucerin lotion, the regular kind. Within days, mine cleared up. My doctor said mine was more of a dermatitis issue and possibly fungal, but at that stage definitely dermatitis. The Eucerin will also take the discoloration away. After I saw her, I developed pigmented purpura within months back at college. I had two large purple circles (damn near symmetrical meaning same shape and on the same areas of my feet) on the top of my feet. My dermatologist in Pennsylvania (different than my doctor) prescribed me Cutemol--an emollient cream. It cleared the p. purpura right up! They did a bunch of blood work and everything is normal. The petechiae for me comes and goes. Never had a big issue with it until this month (4.5 years after I was diagnosed).
Are your feet itchy? If so, you might have dermatitis. When you shower, try not to let the hot water go right on your feet. Take a warm shower and run cold water over your feet, dry them off and apply Eucerin and let it dry before putting your socks/shoes on. I find that this definitely helps. I have to stick my feet out at night too or they begin to itch because of the heat. Also using a fragrance free detergent helps too. Air out your feet as well.
Yes, I actually have had petechiae on the top of my feet on and off over the years. I started noticing it about 6-7 years ago; it had spread up my ankles stopping at the shin area. I was struggling with my weight, and started a routine weight loss plan. With losing the weight, the petechiae also went away. I do not now if being overweight is one of the causes of petechiae, but I noticed when I gained weight back, they would return. The more active I am and the more I strive to stay in good health, the less I see spots. For me, I believe it had everything to do with too much pressure on my feet from being overweight.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.